• question-icon

    What causes sudden unilateral pupillary dilatation?

default
Posted on Mon, 24 Jul 2017 in Vision and Eye Disorders
Question: My wife's eyes are unevenly dilated all of a sudden.
doctor
Answered by Dr. Neeraj Kumar 18 minutes later
Brief Answer:
Provide more details and visit to a neurologist

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Suddenly noticed unilateral pupillary dilatation may be due to opthalmoplegic migraine is associated with headache, vascular aneurysm in brain, third nerve palsy if there is ptosis and ocular motility abnormalities, idiopathic in some females.
You need to visit to a physician or neurologist for examination and investigation accordingly.
Is there any headache, vomiting, loss of consciousness, seizures, speech difficulties,?
Provide more details.
Hope you found the answer helpful.
Do get back to me for further information.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Neeraj Kumar 36 minutes later
She does have a headache. She thinks it might just be due to taking some eye drops for allergies earlier this morning. Could it be as simple as that?

And her vision is slightly blurred as well.
doctor
Answered by Dr. Neeraj Kumar 45 minutes later
Brief Answer:
Possibility of acute glaucoma or drug induced

Detailed Answer:
Hello,
Eye drops may be a cause if it contains mydriatics. Let me know name and constitution of eye drops.
Another possibility may be acute glaucoma if there is eye pain and redness too.
Visit to a neurologist or ophthalmologist for evaluation if blurring of vision is also present.
Regards
Dr N XXXXXXX


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Neeraj Kumar 46 minutes later
How long could it last if its just a migraine, or eye drops?
doctor
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Will be over soon

Detailed Answer:
Hello,
The effect of eye drops may be over in 24 hours if medication stopped.
The migraine may abate in 2-3 days . Sometimes residual deficit may be present for more than a week.
Regards
Dr N Kumar
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Nerve palsy

doctor1 MD

The biggest issue with the pain in the left temple, is the intense pressure that goes with it. The vomiting is controlled with meds. The double...

doctor1 MD

I am a father whose son has an injury of the upper humeral break two years ago, and he has had grafting to repair the entrapped nerve. As a result...

doctor1 MD

Hi,
I have been recently diagnosed with 6th nerve palsy and had an ct scan and mri done which came back normal so I'm at a loss as to what has...

doctor1 MD

Hi, I m currently having injections of Methyprednisolone weekly for 12 wks. Have had 4 wks of 1gram, next will be 750 for 4 wks then 500mg for the...

doctor1 MD

HI IM AN optometrist. I HAVE A 13 yr old girl with CN VI nerve palsy,hx of fever /flu 2 weeks ago was on TAMIFLU.

optic nerve head appears slightly...

Get personalised answers from verified doctor in minutes across 80+ specialties

167 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Neeraj Kumar
  • Q - What causes recurrent painful sensation over one side of lower face?

  • Q - What does my blood test report indicate?

  • Q - What causes constant dizziness?

  • Q - Suggest treatment for weight gain, coldness and constipation

  • Q - What causes facial pain and leg numbness in a patient with diabetes?

  • Q - Suggest treatment for recurring optic neuritis in right eye

  • Q - What causes trouble thinking clearly while recovering form sepsis?

  • Q - How long should medication be continued after suffering partial paralysis?

  • Q - Suggest treatment for constant pain due to neuropathy

  • Q - What causes burning sensation in buttocks of a person with spinal problems?

backtotop2